Mayo Clinic Connect
Hello I’m johnbroward and had back fusion done x7 and healing well I think , that was 5 weeks ago.i
I was in the pain killers for 5-6 years so am well addicted. Now I’m in the withdrawal stage and wondering if there are any tricks that may be helpful, thank you.
Hi John, Have you sought out the help of a Dr? I’ve had broken bones and injuries that have caused me pain problems for years. I’ve bern on both meds you mention. By my choice twice I’ve stopped all meds to see how much pain I’m in without them, and to try and maintain without them. Just like you I’d been happy on them for a long time. One time I stopped with a Drs help using suboxone and one time I went through a rapid detox where it’s over in a couple days with medical intervention. Both times worked fine without white knuckling it. Unfortunately for me I’m in a lot of pain without any medication. Maybe find Dr. who can help.
Can you go into more details? Did you just stop at home?
If you are asking me, I stopped at home with a Drs prescription and guidance, when I used Suboxone. Suboxone is also addictive so you exchange it for the opioids and then taper off the Suboxone. The theory is that it’s easier to taper off of. It wasn’t that hard, but I was determined.
The rapid detox is inpatient in a hopistal. It’s expensive and not covered by any insurance. It’s much easier, but not inexpensive. It takes anywhere from 3-5 days, the first 1-2 are inpatient and the last couple in an aftercare facility with 24/7 nursing and dr once a day.
Liked by GailBL, Volunteer Mentor
Jump to this post
@johnbroward – I had been taking morphine for awhile when the pain specialist had me add Cymbalta. After several months, I didn’t think Cymbalta was doing anything, so I tapered off the morphine over the course of a month, and realized how much morphine was helping my pain, so I resumed morphine, though I didn’t get back up to the level I was before. I was happy to learn that I could stop the morphine.
I would want to taper off or on a medication with the help of a doctor, or a pharmacist. I don’t pretend to think that I’m an expert when it comes to making changes, especially with controlled substances. I’m confident that you’ll get off the meds successfully, knowing as you do what addiction does.
Liked by Jen, Alumna Mentor
I am getting off with doctors orders so far not horrible, jitters and leg shakes insomnia, all normal stuff.just uncomfortable but looking back was more comfortable than presurgery.yahoo.
Just hope I can golf again, when healed.
I know I’ll never be pain free and can live with that
Liked by Jim, Volunteer Mentor
Hello Jenna power
I couldn’t have made it without the drugs, I needed them to exist. Yes I have doctord help designing plan but she is 6 1/2 hrs away. Have had 7 back. Fusions in surgery 6 weeks ago and don’t need as much now.
I don’t know what it will be like late after it all heals tho.
No Edda I have a plan drawn up by a doctor
I started on 50 fentynol and then dropped to 25 and in 2 days drop to 12 so I’ll make it I think, then get off oxycodone.can they operate to get rid of your pain?
I am glad to hear that you are under the plan of your physician. Withdrawing from medications can be tricky and difficult, so it is wise to follow the direction of your physician’s plan. Do you have the ability to at least call if you have any concerns or symptoms that seem too unbearable during your withdrawal plan? You mention you are 6 1/2 hours away, so having access to ask question may be helpful if that is available to you.
I fused my left ankle two years ago and had to be on the strongest oral pain medication, dilaudid, that you can take. Withdrawing from that medication was extremely difficult, but with the help of physician’s guidance, I got through the tough first week of hot flashes, headaches, and nausea, and it was smooth sailing after that. The roughest were the first 3-5 days, but if you stick with the plan I am confident you will get through it too. Remember you have support here as well if you have any concerns or just need to ask more questions.
Liked by Jen, Alumna Mentor, GailBL, Volunteer Mentor
I talked to my GP, and he suggested, to cut the opioids in half, and slowly start to taper off myself. My pain mgt doc has not made any suggestions. He felt I was dependent on them for my pain. But also mentioned Suboxone and also was a little hesitant.
But I like to get off prescription pain meds, since I feel withdrawal symptoms, when it is time to take them. Never had that problem
before. How long does it take, tapering off myself?
I am glad to hear you are taking guidance from your provider. Your question is a trick one to answer. When it comes to pain meds, we all react so differently, and that is true when tapering off. After my ankle fusion, I had to taper off of high dosages of dilaudid, a very powerful opioid. It was my first experience with opioid withdrawal symptoms (sweats, nausea). However, for me, it only lasted 3-4 days and I was able to restore my body back to its normal balance.
Your body will react much different than mine due to many variables. The best thing I can offer is, give yourself time, prepare yourself for some possible symptoms, and always keep your providers in the loop about what you are doing, experiencing, and any concerns you may have. But, you can certainly get through it!
I am also in the withdrawal stage, but it seems like my body wants more meds, since I cut down only one pill. And I am getting so depressed, that I can not get out bed. Do you think, I should ask for more help?
Definitely talk to them about it, I sleep better which is not good when have oxycodone but hope it will return to normal when opiate free
I found Klonapin helps
version 22.214.171.124.2.9Page loaded in 2.143 seconds